Caudate hyperintensities in elderly depressed patients with neuroleptic-induced parkinsonism.

Published

Journal Article

Elderly patients are particularly sensitive to the neurologic side effects of psychotropic medications. This increased sensitivity may be related to brain structural changes associated with aging. In this pilot study, the authors report on the occurrence of caudate hyperintensities, using brain magnetic resonance imaging, in seven elderly depressed subjects who developed neuroleptic-induced parkinsonism. Caudate hyperintensities were not observed in any of the seven healthy elderly controls examined. These results suggest that caudate hyperintensities may render some elderly depressed patients susceptible to neuroleptic-induced parkinsonism.

Full Text

Duke Authors

Cited Authors

  • Figiel, GS; Krishnan, KR; Doraiswamy, PM; Nemeroff, CB

Published Date

  • April 1991

Published In

Volume / Issue

  • 4 / 2

Start / End Page

  • 86 - 89

PubMed ID

  • 1677248

Pubmed Central ID

  • 1677248

International Standard Serial Number (ISSN)

  • 0891-9887

Language

  • eng

Conference Location

  • United States